Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Jun 30, 2011, 3:40 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Jun 30, 2011, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 3:40 AM CDT (08:40 UTC)
- In effect from
- Jun 30, 2011, 1:00 PM CDT
- Expired
- Jun 30, 2011, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4197 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376 WWUS83 KGLD 300840 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MDT THU JUN 30 2011 COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-301800- /O.UPG.KGLD.FW.A.0021.110630T1800Z-110701T0000Z/ /O.NEW.KGLD.FW.W.0031.110630T1800Z-110701T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 240 AM MDT THU JUN 30 2011 /340 AM CDT THU JUN 30 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014... 015...027...028...029...041...042...079...080...081...252... 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 20 TO 25 MPH WITH HIGHER GUSTS. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS...LOW HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ004-016-301800- /O.EXT.KGLD.FW.A.0021.110630T1800Z-110701T0300Z/ NORTON-GRAHAM- 340 AM CDT THU JUN 30 2011 ...FIRE WEATHER WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 004 NORTON. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY MAY RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
064 WWUS83 KGLD 301818 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1218 PM MDT THU JUN 30 2011 KSZ004-016-010230- /O.UPG.KGLD.FW.A.0021.000000T0000Z-110701T0300Z/ /O.EXA.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/ NORTON-GRAHAM- 118 PM CDT THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004 AND 016... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND FIRE WEATHER ZONE 016 GRAHAM. * WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079>081-010230- /O.CON.KGLD.FW.W.0031.000000T0000Z-110701T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-SHERIDAN-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- HITCHCOCK-RED WILLOW- 1218 PM MDT THU JUN 30 2011 /118 PM CDT THU JUN 30 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...015...027...028...029...041... 042...079...080...081...252...253 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA... FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH INCREASING TO 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY SOUTH WINDS AND LOW HUMIDITY WILL RESULT IN EXPLOSIVE FIRE GROWTH POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 30, 3:20 AM CDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 3:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 AM MDT THU JUN 30 2011
.DISCUSSION...
200 AM MDT THU JUN 30 2011
ONE MORE DAY OF TRIPLE DIGIT TEMPERATURES TODAY BEFORE A COLD
FRONT AND ITS ASSOCIATED UPPER TROUGH MOVES THROUGH TONIGHT
COOLING FRIDAYS TEMPERATURES BACK INTO THE 85-90 DEGREE
RANGE...EXCEPT MID 90S FROM NORTON THROUGH GOVE TO TRIBUNE AND
POINTS SOUTH. BROAD UPPER HIGH REBUILDS ACROSS THE AREA SATURDAY
WITH GFS/UKMET SHOWING WARMER 850 TEMPERATURES AND HIGHS IN THE
LOW TO MID 90S.
AS FOR PRECIPITATION CHANCES...MAY SEE A FEW THUNDERSTORMS ACROSS
FAR EASTERN COLORADO LATE THURSDAY AFTERNOON ALONG PERIPHERY OF
700-300MB MOISTURE AND AHEAD OF APPROACHING UPPER TROUGH. A FEW
STORMS MAY SURVIVE INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA
BEFORE LIFTING NORTHEAST AND OUT OF THE AREA AFTER MIDNIGHT. THE
NEXT CHANCE APPEARS TO BE SATURDAY AND SATURDAY NIGHT.
SUNDAY-WEDNESDAY...LARGE UPPER RIDGE STRENGTHENS ACROSS THE AREA
ALLOWING TEMPERATURES TO WARM BACK UP INTO THE 90S AND POSSIBLY
CLOSE TO 100 DEGREES.
007
&&
.AVIATION...
952 PM MDT WED JUN 29 2011
FOR THE 06Z TAF...VFR CONDITIONS SHOULD PREVAIL FOR BOTH KGLD AND
KMCK THROUGH THE NEXT 24 HOURS. OUTFLOW BOUNDARY FROM CONVECTION
ACROSS NORTHWESTERN COLORADO MAY CAUSE A PERIOD OF VARIABLE WINDS
AT KGLD BETWEEN 06Z AND 08Z WITH GUSTS APPROACHING 20KTS POSSIBLE.
BEYOND THAT...WINDS WILL BE ESSENTIALLY FROM THE SOUTH THROUGH THE
EFFECTIVE PERIOD WITH GUSTS APPROACHING 30KTS DURING THE DAY THURSDAY.
FOLTZ
&&
.FIRE WEATHER...
200 AM MDT THU JUN 30 2011
WILL GO AHEAD AND UPGRADE TO RED FLAG WARNING FOR ALL BUT NORTON
AND GRAHAM COUNTIES...FUELS PAGE SAYS THOSE 2 COUNTIES WONT HAVE
EXPLOSIVE FIRE GROWTH. SOUTH WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS AND RH VALUES AT OR BELOW 15 PERCENT WILL BE COMMON ACROSS
THE AREA. WILL ALSO EXTEND THE WARNING TIL 03Z.
007
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10
PM CDT/ THIS EVENING FOR KSZ001>003-013>015-027>029-041-042.
FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS
EVENING FOR KSZ004-016.
NE...RED FLAG WARNING FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10
PM CDT/ THIS EVENING FOR NEZ079>081.
CO...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ252>254.
&&Hazardous weather outlook, Jun 29, 11:50 AM CDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1050 AM MDT WED JUN 29 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1050 AM MDT WED JUN 29 2011 /1150 AM CDT WED JUN 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES OF OVER 100 DEGREES CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON. ALONG AND EAST OF A LEOTI KANSAS TO STRATTON NEBRASKA LINE HEAT INDEX READINGS WILL RANGE FROM 100 TO 107 DEGREES. THE HOT TEMPERATURES ALONG WITH VERY DRY CONDITIONS ACROSS THE AREA MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. WHILE WIND SPEEDS ARE CURRENTLY NOT EXPECTED TO BE WITHIN RED FLAG CRITERIA...THOSE WITH OUTDOOR BURNING INTERESTS SHOULD BE AWARE OF THE LATEST FORECASTS IN THE EVENT A RED FLAG WARNING BECOMES NECESSARY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY EAST OF A LINE FROM BURLINGTON COLORADO TO LEOTI KANSAS. A FEW STORMS MAY BECOME SEVERE WITH STRONG WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY NIGHT. WHILE NO WIDESPREAD SEVERE WEATHER EPISODES ARE EXPECTED...AN ISOLATED STRONG STORM OR TWO CANNOT BE RULED OUT. VERY HOT CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS THE ENTIRE AREA ON THURSDAY...WHEN TEMPERATURES MAY APPROACH RECORD LEVELS OF 105 TO 110. CRITICAL FIRE WEATHER CONDITIONS MAY ALSO BE MET WITH LOW HUMIDITY AND BREEZY SOUTHWEST WINDS. A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 29, 10:15 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT WED JUN 29 2011
COZ090-300415-
YUMA COUNTY-
915 PM MDT WED JUN 29 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 914 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ECKLEY...MOVING NORTHEAST AT 25 MPH.
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3990 10241 4005 10272 4044 10252 4045 10209
4044 10208
TIME...MOT...LOC 0315Z 204DEG 20KT 4015 10248
LOCKHARTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:15 PM CDT | Special Weather Statement | GLD | Yuma | 60 min |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.